Jacobi-sum Hecke characters and Gauss-sum identities

Daniel S. Kubert; Stephen Lichtenbaum

Compositio Mathematica (1983)

  • Volume: 48, Issue: 1, page 55-87
  • ISSN: 0010-437X

How to cite


Kubert, Daniel S., and Lichtenbaum, Stephen. "Jacobi-sum Hecke characters and Gauss-sum identities." Compositio Mathematica 48.1 (1983): 55-87. <http://eudml.org/doc/89587>.

author = {Kubert, Daniel S., Lichtenbaum, Stephen},
journal = {Compositio Mathematica},
keywords = {Davenport-Hasse identities; value of L-series at zero; Jacobi sums; Hecke characters; Gamma function; Gauss sums; infinity type; Weil type; Deligne type},
language = {eng},
number = {1},
pages = {55-87},
publisher = {Martinus Nijhoff Publishers},
title = {Jacobi-sum Hecke characters and Gauss-sum identities},
url = {http://eudml.org/doc/89587},
volume = {48},
year = {1983},

AU - Kubert, Daniel S.
AU - Lichtenbaum, Stephen
TI - Jacobi-sum Hecke characters and Gauss-sum identities
JO - Compositio Mathematica
PY - 1983
PB - Martinus Nijhoff Publishers
VL - 48
IS - 1
SP - 55
EP - 87
LA - eng
KW - Davenport-Hasse identities; value of L-series at zero; Jacobi sums; Hecke characters; Gamma function; Gauss sums; infinity type; Weil type; Deligne type
UR - http://eudml.org/doc/89587
ER -


  1. [1] A. Weil: Jacobi sums as "Grössencharaktere". Trans. Amer. Math. Soc.75 (1952) 487-495. Zbl0048.27001MR51263
  2. [2] A. Weil: Sommes de Jacobi et caractères de Hecke. Nachrich. der Akad. Göttingen (1974) 1-14. Zbl0367.10035MR392859
  3. [3] P. Deligne: Valeurs de fonctions L et périodes d'intégrales. Proceedings of Symposia in Pure Mathematics 33 (1979) 313-346. Zbl0449.10022MR546622
  4. [4] P. Deligne: Cycles de Hodge sur les varietes abeliennes, preprint. 
  5. [5] D. Kubert: Jacobi sums and Hecke characters, to appear. Zbl0577.12004MR784285
  6. [6] H. Davenport and H. Hasse: Die Nullstellen der Kongruenz-zeta funktionen in gewissen zyklischen Fallen. J. reine angew Math.172 (1935) 151-182. Zbl0010.33803JFM60.0913.01
  7. [7] S. Lichtenbaum: Jacobi-sum Hecke characters of imaginary quadratic fields, preprint. Zbl0584.12007
  8. [8] L. Ahlfors: Complex analysis. McGraw-Hill, 1953. MR510197
  9. [9] S. Lang: Algebraic number theory. Addison-Wesley, 1970. Zbl0211.38404MR282947
  10. [10] R. Langlands : unpublished manuscript. 
  11. [11] B. Gross and N. Koblitz: Gauss sums and the p-adic Γ-function. Ann. of Math.109 (1979) 569-581. Zbl0406.12010
  12. [12] G.H. Hardy and E.M. Wright: An introduction to the theory of numbers, 4th ed. Oxford University Press, 1960. Zbl0086.25803MR67125
  13. [13] I. Iwasawa: Some remarks on Hecke characters. International Symposium on Algebraic Number Theory, Kyoto, 1976. S. Iyanaga, ed. Zbl0364.12010
  14. [14] R.J. Evans: Identities for products of Gauss sums over finite fields. To appear in L'Enseignement Math. Zbl0491.12020MR659148

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.